Paracetamol overdosage: pathophysiology and nursing management
Budden, Lea, and Vink, Robert (1996) Paracetamol overdosage: pathophysiology and nursing management. British Journal of Nursing, 5 (3). pp. 145-152.
|PDF (Published Version) - Repository staff only - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader|
View at Publisher Website: http://www.britishjournalofnursing.com/
Paracetamol overdose now represents one third of all self-poisoning cases. In contrast to other drugs, the use of paracetamol as a self-poisoning agent is increasing. As very large doses of the drug cause severe liver injury, which can result in fulminant hepatic failure when left untreated, it is essential that nurses have a complete understanding of the mechanisms of normal paracetamol metabolism, effects of overdosage and treatment strategies to guide the nursing management of clients. This review therefore critically examines the pathophysiology and nursing management of clients with acute paracetamol overdosage.
|Item Type:||Article (Refereed Research - C1)|
|FoR Codes:||11 MEDICAL AND HEALTH SCIENCES > 1110 Nursing > 111003 Clinical Nursing: Secondary (Acute Care) @ 100%|
|SEO Codes:||92 HEALTH > 9202 Health and Support Services > 920210 Nursing @ 100%|
|Deposited On:||31 Aug 2010 16:54|
|Last Modified:||12 Feb 2011 03:47|
Last 12 Months: 2
Repository Staff Only: item control page